MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY

SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY
Catalog Number 295025-001
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The freedom onboard battery will be returned to syncardia for evaluation.The results will be provided in a follow-up mdr.
 
Event or Problem Description
The freedom onboard battery was not supporting a patient at the time of the event.The customer, a (b)(6) hospital, report that the freedom onboard battery did not hold a charge.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that freedom onboard battery s/n (b)(6) was evaluated and passed all initial testing prior to being released to finished goods.Battery data review found no failures.Data could only be retrieved by connecting battery to a power supply, indicating negative communication,however.Visual inspection found no abnormalities.Battery failed functional testing; negative communication observed and gas gauge leds would not illuminate when button pressed.Additional testing was performed to test battery charge and ability to power driver.Battery failed to charge and was unable to power driver, confirming customer complaint.Failure investigation for this complaint confirmed the reported issue, the battery does not hold a charge and is unable to power driver.The complaint was replicated during testing; the root cause was determined to be a device malfunction as the battery became permanently disabled.Freedom onboard batteries incorporate a safety feature to disable functionality when the battery is compromised.Patient was not using the battery at the time so there was no reported adverse impact or risk to the patient.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.
 
Event or Problem Description

Brand Name
SYNCARDIA FREEDOM ONBOARD BATTERY
Common Device Name
BATTERY
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
aaron meier
1992 e silverlake road
tucson, AZ 85713
5204541234
MDR Report Key15375092
Report Number3003761017-2022-00100
Device Sequence Number5797280
Product Code LOZ
UDI-Device Identifier00858000003084
UDI-Public(01)00858000003084
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number295025-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown